Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 258, NWS North Platte, NE

October 31, 2000Garfield County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Oct 31, 2000, 6:32 PM CST for Garfield County, Nebraska. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Oct 31, 2000, 6:32 PM CST (00:32 UTC)
Expired
Oct 31, 2000, 7:15 PM CST
In force
43 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Garfield County, NE

What was reported inside it

TimeReportWhereRemark
Oct 31, 6:40 PM CSTHail 0.75Burwell, NE
Oct 31, 7:10 PM CSTHail 0.88Burwell, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2000-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2000-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.9
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 010035
SVRLBF
NEC071-010115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CST TUE OCT 31 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 715 PM CST

* AT 632 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES NORTHEAST OF BURWELL...MOVING NORTH AT
  40 MPH.

* THE STORM IS EXPECTED TO REMAIN IN RURAL AREAS OF GARFIELD         
  COUNTY...ALONG AND NORTH OF HIGHWAY 91.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4178 9919 4175 9880 4206 9877 4207 9912

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 3:19 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Oct 31, 3:19 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CST TUE OCT 31 2000

AM ANTICIPATING A TOR BOX CIRCA ZONE ISSUANCE TIME.  ZFP MAY BE A TAD
LATE ON ACCOUNT OF THAT.

.LBpF...NONE. (YET.)

SLM

In the hours before

Local storm report, Oct 31, 5:28 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
528 PM CST TUE OCT 31 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    11 SW HAYES CENTER        NE   1.25 INCH HAIL
10/31/00   HAYES

0520 PM    14 SE STOCKVILLE          NE   .75 INCH HAIL
10/31/00   FRONTIER

DP
Local storm report, Oct 31, 6:28 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
628 PM CST TUE OCT 31 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    6 SSW EUSTIS              NE   TORNADO
10/31/00   FRONTIER                       DAMAGE TO FARM

0512 PM    11 SE STOCKVILLE          NE   1.75 INCH HAIL
10/31/00   FRONTIER

0550 PM    15 SW HAYES CENTER        NE   .88 INCH HAIL
10/31/00   HAYES

0545 PM    1 S EUSTIS                NE   TORNADO
10/31/00   FRONTIER                       POWER LINES AND STRUCTURAL
                                          DAMAGE

DP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 6:25 PM CSTTornado WarningLBFCuster50 min
Oct 31, 7:04 PM CSTTornado WarningLBFCuster41 min
Oct 31, 7:45 PM CSTTornado WarningLBFCuster, Loup45 min
Oct 31, 8:25 PM CSTTornado WarningLBFHolt65 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.